Alert archive / Wyoming / Tornado Warnings in 2009
Tornado Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 7, 2009, 4:59 PM MDT for Big Horn County, Wyoming. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2009, 4:59 PM MDT (22:59 UTC)
- Expired
- Aug 7, 2009, 5:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Big Horn County, WY
The radar
The Billings radar (KBLX), 149 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:10 PM MDT | HAIL 2 | Greybull, WY | HAIL LASTED 5 MINUTES. MOST OF THE HAIL WAS ONE TO TWO INCHES IN DIAMETER. |
| Aug 7, 5:17 PM MDT | HAIL 1.25 | 1 E Greybull, WY | |
| Aug 7, 5:17 PM MDT | HAIL 2 | Greybull, WY | HAIL SIZE WAS ESTIMATED TO BE AT LEAST TWO INCHES IN DIAMETER WHEN IT LANDED ON AND DENTED THE HOOD OF A TAVELING VEHICLE. MOST OF THE HAIL WAS HALF DOLLAR SIZE. |
| Aug 7, 5:24 PM MDT | TSTM WND GST 59 | Greybull, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:38 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KRIW 072259
TORRIW
WYC003-072330-
/O.NEW.KRIW.TO.W.0005.090807T2259Z-090807T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT FRI AUG 7 2009
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
THIS INCLUDES THE CITIES OF...GREYBULL...BASIN...
* UNTIL 530 PM MDT
* AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OTTO...OR
11 MILES WEST OF GREYBULL...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
HWY JCT 310 AND 14 AND HWY 310/789 MILE MARKER 215 BY 508 PM...
GREYBULL AND HWY 16/20/789 MILE MARKER 200 BY 510 PM...
U.S. HWY 14 MILE MARKER 10 BY 525 PM...
SHELL...U.S. HWY 14 MILE MARKER 20 AND SHELL CANYON BY 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT
FOR BIG HORN COUNTY.
THIS STORM HAS HAD A HISTORY OF PRODUCING HALF DOLLAR SIZE 2 MILES
NORTHWEST OF OTTO AT 451 PM.
MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTH CENTRAL WYOMING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4477 10774 4473 10775 4472 10769 4469 10765
4434 10751 4429 10831 4452 10844 4478 10776
TIME...MOT...LOC 2258Z 243DEG 36KT 4449 10824
$$
LIPSON1 follow-up statement
000
WWUS55 KRIW 072318
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
518 PM MDT FRI AUG 7 2009
WYC003-072330-
/O.CON.KRIW.TO.W.0005.000000T0000Z-090807T2330Z/
BIG HORN WY-
518 PM MDT FRI AUG 7 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR CENTRAL
BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HWY 310/789 MILE
MARKER 215...OR 7 MILES NORTH OF GREYBULL...MOVING NORTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL BIG HORN COUNTY AT 530 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTH CENTRAL WYOMING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4476 10776 4473 10776 4461 10764 4447 10810
4459 10824
TIME...MOT...LOC 2318Z 228DEG 27KT 4460 10809
$$
LIPSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 7, 1:26 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 1:26 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 126 PM MDT FRI AUG 7 2009 .SHORT TERM...TONIGHT THROUGH MONDAY AIRMASS IS DRYING QUICKLY ACROSS THE SERN ZONES WITH SURFACE DEW POINTS PLUNGING INTO THE 20S ENDING. FARTHER NORTH...THE DEW POINTS ARE IN THE MID 50S TO AROUND 60 WITH ONLY TEMPS HOLDING SERIOUS CONVECTION FROM STARTING. LAPS ANALYSIS DOES SHOW THE CAP THINNING ACROSS THE BASIN WITH NO CAP AROUND CODY OR COWLEY. SOMEWHAT OF A BALANCING ACT WITH COOLER AIR COMING IN ON NLY FLOW THROUGH THE EVENING. HOWEVER WITH THE JET STREAK MOVING UP FROM THE SOUTH AND INTERACTING WITH THIS AREA AROUND 00Z...SEVERE WEATHER MAY BREAK OUT. UPDATED THE ENTIRE NORTH TO A SEVERE RISK THIS MORNING AND A POTENTIAL WATCH IS FORTH COMING. EVEN JOHNSON COUNTY IS FINALLY STARTING TO WARM WITH CAPES UP TO 2000 J/KG AROUND BYG AND ONLY A SMALL CIN TO ERODE. WIND RIVER BASIN IS ALSO POTENTIALLY INTERESTING AS COLD FRONT MOVES THROUGH THIS EVENING AND INTERACTS WITH INCREASING QG FORCING AND UPPER JET SUPPORT. MOISTURE LEVELS INCREASE RAPIDLY THIS EVENING WITH FROPA BUT TEMPS ALSO DROP. STRONG DYNAMICS COULD OVERCOME THE COOLER TEMPS. UPPER LOW CONTINUES TO SLOW AND NOW LOOKS LIKE IT WONT MOVE THROUGH UNTIL SATURDAY NIGHT INTO SUNDAY MORNING. FURTHER SOUTH TRACK WILL ALSO ENHANCE PCPN CHANCES ACROSS AREAS NORTH OF TRACK AND HAVE INCREASED POPS CONSIDERABLY FOR MUCH OF THE AREA FOR SATURDAY AND SATURDAY NIGHT. COLD CORE IS EXPECTED TO MOVE ACROSS THE SOUTHWEST SATURDAY EVENING AND INTO THE WINDS...NRN RED DESERT LATE SATURDAY NIGHT WITH -15C H5 AIR AND NEAR 0C TEMPS AT H7. HAVE INDICATED SOME ACCUMULATION AS LOW AS 8K FEET IN THE NW MTNS AND 9K FEET IN THE WINDS. COULD SEE AN INCH OR TWO IN THE IN THE FIRST 1K AND 2 TO 4 INCHES ABOVE THAT. TROUGH MAY LINGER INTO SUNDAY MORNING WITH SOME SHOWERS IN THE FAR EAST...OTHERWISE IT SHOULD BE A DRIER PERIODS LATER SUNDAY AND MONDAY WITH WARMING TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MEDIUM RANGE MODELS SHOW WESTERLY FLOW AT THE BEGINNING OF THE EXTENDED...WITH RIDGING DEVELOPING BY THURSDAY AND FRIDAY. THE MAIN UPPER JET IS PROJECTED TO BE ACROSS SOUTHERN CANADA DURING THE EXTENDED. 00Z GFS IS SHOWING MARGINAL MOISTURE...GENERALLY 0.50 OR LESS OF PRECIPITABLE WATER...AND RELATIVELY STABLE ATMOSPHERE FOR THE EXTENDED. THEREFORE...WILL KEEP THE EXTENDED MAINLY DRY WITH ONLY ISOLATED AFTERNOON/EVENING CONVECTION OVER THE HIGHER TERRAIN. 00Z GFS AND ECMWF SHOW A SHORTWAVE MOVING THROUGH THE AREA MONDAY...BUT WITH LIMITED MOISTURE WILL KEEP THE LOWER ELEVATIONS DRY FOR NOW. BY THURSDAY/FRIDAY...MONSOONAL MOISTURE FROM THE FOUR CORNERS RIDGE COULD BE SURGING NORTHWARD INTO THE AREA. WILL WAIT TO SEE MORE CONSISTENCY IN THIS SCENARIO...BEFORE PUTTING WIDESPREAD POPS ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO HAVE A GRADUAL WARMING TREND TO SLIGHTLY ABOVE AVERAGE TEMPS WEDNESDAY THROUGH FRIDAY...AS THE RIDGE BEGINS TO BUILD OVER THE AREA. && .AVIATION... AS A STRONG UPPER LEVEL WEATHER DISTURBANCE TRACKS NORTHEAST THROUGH A VERY UNSTABLE AIRMASS ACROSS WYOMING AHEAD OF AN APPROACHING LOW PRESSURE CENTER IN NORTHERN CALIFORNIA... THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING...ESPECIALLY ACROSS WESTERN...NORTHERN AND SOUTHERN WYOMING. MANY OF THESE STORMS WILL LIKELY CONTAIN HAIL...LOCALLY HEAVY RAINFALL AND GUSTY 40 TO 50 MPH WINDS. KRIW AND KLND ARE THE LEAST LIKELY SITES TO EXPERIENCE THESE CONDITIONS...HOWEVER ALL THE ALL TAF SITES HAVE THE POTENTIAL TO EXPERIENCE THESE STRONGER STORMS. THESE STORMS WILL LIKELY PRODUCE WIDELY SCATTERED IFR CONDITIONS AND SCATTERED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS. THESE SHOWERS WILL LINGER PAST MIDNIGHT BUT GRADUALLY DECREASE IN INTENSITY AFTER MIDNIGHT AS THEY SLOWLY EXIT TO THE EAST. AS THE TROUGH OF LOW PRESSURE ASSOCIATED WITH THE APPROACHING AFOREMENTIONED LOW PRESSURE CENTER APPROACHES WYOMING...NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN WYOMING FRIDAY ALONG WITH ISOLATED TO WIDELY SCATTERED COVERAGE ELSEWHERE. ANY SHOWER ACTIVITY AFTER MIDNIGHT TONIGHT WILL LIKELY CREATE ISOLATED IFR CONDITIONS AND WIDELY SCATTERED MVFR CONDITIONS ALONG WITH SOME MOUNTAIN OBSCURATIONS. && .FIRE WEATHER... AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SPIN AROUND IDAHO THROUGH SATURDAY MORNING BEFORE GRADUALLY MOVING INTO SOUTHWEST WYOMING THIS AFTERNOON AND ACROSS CENTRAL WYOMING SATURDAY NIGHT. A DRY SOUTHWEST WIND ACROSS THE SOUTHEASTERN ZONES WILL MEET A COLD FRONT MOVING SOUTH FROM THE BIG HORN BASIN AND JOHNSON COUNTY THIS EVENING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ANOTHER FRONT WILL ALSO MOVE FROM WESTERN WYOMING INTO CENTRAL WYOMING THIS EVENING WITH NUMEROUS MOUNTAIN SHOWERS AND SOME THUNDERSTORMS. A FEW STORMS COULD BE SEVERE ACROSS THE NORTH END OF THE DISTRICT THROUGH THIS EVENING. MUCH COOLER AIR WILL BE USHERED IN TONIGHT AND SATURDAY WITH THE SNOW LEVEL LOWERING TO 8000 FEET IN NORTHWEST MOUNTAINS AND 9000 FEET IN THE WIND RIVER MOUNTAINS. SOME ACCUMULATION IS EXPECTED...ESPECIALLY ABOVE 9000 TO 10000 FEET. SHOWERS AND SOME THUNDERSTORMS WILL BE QUITE NUMEROUS ACROSS MUCH OF THE AREA SATURDAY INTO SATURDAY NIGHT. THE FAR SOUTH WILL LIKELY SEE THE LEAST AMOUNT OF SHOWERS. SUNDAY AND MONDAY WILL SEE A WARMING TREND WITH LITTLE OR NO CHANCE OF PRECIPITATION. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 7, 2:47 PM MDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT FRI AUG 7 2009 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 247 PM MDT FRI AUG 7 2009 ...SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL AND NORTHEAST WYOMING THROUGH 10 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST WYOMING. BREEZY SOUTHWEST TO WEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY COULD CREATE LOCALIZED EXTREME FIRE BEHAVIOR THIS AFTERNOON AND EARLY EVENING OVER CENTRAL AND SOUTHERN WYOMING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSTABLE AIRMASS OVER THE REGION SATURDAY WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER AIR WILL FOLLOW SUNDAY. SNOW IS ALSO EXPECTED OVER THE NORTHWEST MOUNTAINS FRIDAY NIGHT AND SATURDAY WITH THE SNOW LEVEL BETWEEN 8500 AND 9500 FEET. SEVERAL INCHES OF SNOW IS EXPECTED ABOVE 9000 TO 10000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH FROM THUNDERSTORMS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 7, 3:15 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
315 PM MDT FRI AUG 7 2009
WYZ012-013-023-024-072200-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-TETON AND GROS
VENTRE MOUNTAINS-
315 PM MDT FRI AUG 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND TETON COUNTIES UNTIL
400 PM MDT...
AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 19 MILES SOUTHWEST OF JACKSON...MOVING NORTH AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4322 11105 4343 11106 4349 11105 4341 11063
4317 11089 4318 11106 4322 11106
TIME...MOT...LOC 2115Z 182DEG 9KT 4327 11101
LIPSONSpecial weather statement, Aug 7, 3:26 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 326 PM MDT FRI AUG 7 2009 WYZ010-011-072300- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 326 PM MDT FRI AUG 7 2009 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT... EXPECT THUNDERSTORMS TO FORM OVER JOHNSON COUNTY THE REST OF THE AFTERNOON. SOME OF THE STORMS MAY BECOME QUITE STRONG...PRODUCING ONE HALF INCH DIAMETER HAIL...HEAVY RAIN AND WIND GUSTS TO 50 MPH. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. AR
Special weather statement, Aug 7, 3:27 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 327 PM MDT FRI AUG 7 2009 WYZ002>004-072215- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- 327 PM MDT FRI AUG 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 415 PM MDT... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF HWY 14/16/20 MILE MARKER 40...OR 13 MILES WEST OF CODY...MOVING NORTH AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE... 5 MILES WEST OF STATE HWY 120 MILE MARKER 110 BY 340 PM MDT. NEAR HWY JCT 296 AND 120 BY 355 PM MDT. NEAR STATE HWY 120 MILE MARKER 120 BY 405 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4492 10926 4482 10889 4448 10921 4453 10946 TIME...MOT...LOC 2127Z 197DEG 17KT 4460 10930 LIPSON
Special weather statement, Aug 7, 3:39 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MDT FRI AUG 7 2009 WYZ003-004-072230- CODY FOOTHILLS-NORTH BIG HORN BASIN- 339 PM MDT FRI AUG 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 430 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 60...OR 6 MILES NORTHWEST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE... NEAR STATE HWY 120 MILE MARKER 60 BY 350 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4452 10878 4433 10861 4411 10891 4423 10910 TIME...MOT...LOC 2139Z 224DEG 12KT 4424 10892 LIPSON
Special weather statement, Aug 7, 3:45 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT FRI AUG 7 2009
WYZ010-011-072230-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
345 PM MDT FRI AUG 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 430 PM
MDT...
AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF I90 EXIT 77...OR 24 MILES
SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...HEAVY RAIN...AND WINDS AROUND 40 MPH ARE LIKELY
WITH THIS STORM.
RESIDENTS IN NORTHEASTERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
I90 EXIT 77 AND I90 EXIT 82...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 74 AND
95.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4390 10602 4408 10653 4457 10620 4457 10602
4455 10601 4418 10601 4417 10599 4400 10600
4399 10599
TIME...MOT...LOC 2144Z 210DEG 27KT 4412 10636
ARSpecial weather statement, Aug 7, 4:27 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 427 PM MDT FRI AUG 7 2009 WYZ010-011-072315- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 427 PM MDT FRI AUG 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 515 PM MDT... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR I90 EXIT 73...OR 16 MILES EAST OF BUFFALO... MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...HEAVY RAIN AND WIND GUST AROUND 40 MPH ARE LIKELY WITH THIS STORM. RESIDENTS IN NORTHEASTERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF I90 EXIT 66 TO EXIT 77...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4455 10638 4455 10602 4415 10629 4426 10658 TIME...MOT...LOC 2225Z 221DEG 17KT 4427 10641 AR
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:27 PM MDT | Special Weather Statement | RIW | Big Horn | 48 min |
| Aug 6, 7:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Aug 6, 7:02 PM MDT | Special Weather Statement | RIW | Hot Springs | 43 min |
| Aug 6, 7:21 PM MDT | Special Weather Statement | RIW | 39 min | |
| Aug 6, 7:24 PM MDT | Special Weather Statement | RIW | Sublette | 51 min |
| Aug 6, 8:02 PM MDT | Special Weather Statement | RIW | Sublette | 43 min |
| Aug 6, 8:44 PM MDT | Special Weather Statement | RIW | 46 min | |
| Aug 6, 8:49 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
| Aug 6, 9:47 PM MDT | Special Weather Statement | RIW | Sweetwater | 28 min |
| Aug 6, 10:13 PM MDT | Special Weather Statement | RIW | Sweetwater | 62 min |
| Aug 6, 11:05 PM MDT | Special Weather Statement | RIW | Big Horn | 40 min |
| Aug 6, 11:34 PM MDT | Special Weather Statement | RIW | Natrona | 56 min |
| Aug 7, 1:24 AM MDT | Special Weather Statement | RIW | Natrona | 51 min |
| Aug 7, 1:56 PM MDT | Special Weather Statement | RIW | 49 min | |
| Aug 7, 3:15 PM MDT | Special Weather Statement | RIW | 45 min | |
| Aug 7, 3:27 PM MDT | Special Weather Statement | RIW | Park | 48 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | 51 min | |
| Aug 7, 3:45 PM MDT | Special Weather Statement | RIW | Johnson | 45 min |
| Aug 7, 4:02 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 58 min |
| Aug 7, 4:18 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 57 min |
| Aug 7, 4:27 PM MDT | Special Weather Statement | RIW | Johnson | 48 min |
| Aug 7, 5:33 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 27 min |
Nearby
Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.